Hail, Logan
- When
- July 7, 5:13 PM MST
- Where
- Logan County, 1.48 mi SSW of Iliff
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.730, -103.080
A severe thunderstorm produced large hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced large hail up to quarter size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 7, 1:36 PM MST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 236 PM MDT SUN JUL 7 2013 .SHORT TERM...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FIRING OVER THE HIGH COUNTRY EARLY THIS AFTERNOON AND MOVING EAST-NORTHEAST. PRECIPITABLE WATER VALUES NEAR 3/4 OF AN INCH OVER THE MOUNTAINS AND BETWEEN 1.0-1.25 INCHES OVER THE PLAINS WILL AGAIN ALLOW STRONGER STORMS TO PUT DOWN AN INCH OF RAIN IN LESS THAN AN HOUR AGAIN. CAPE OF NEAR 1500 J/KG OVER THE FAR NORTHEASTERN CORNER OF THE STATE WILL COMBINE WITH THESE HIGHER PW FOR A CHANCE TO SEE POSSIBLE SEVERE STRENGTH STORMS WITH LARGE HAIL AND STRONG OUTFLOW WINDS THE MAIN CONCERNS. FURTHER WEST TOWARD THE MOUNTAINS...WITH THE FREEZING LEVELS HIGH LIKE YESTERDAY...MAINLY LOOKING FOR BRIEF MODERATE TO HEAVY RAIN AND SMALL HAIL. STORM MOTIONS ARE EXPECTED TO BE AROUND 10-15 MPH. LOOKING AT WATER VAPOR...SEVERAL DISTURBANCES STILL IN UTAH THAT WILL BE MAKING THEIR WAY INTO THE STATE...HOWEVER SLIGHTLY DRIER AIR WILL ALSO BE ADVECTING IN. THEREFORE...WILL KEEP CONVECTION IN THE FORECAST THROUGH MIDNIGHT...WITH A SLIGHT CHANCE OF STORMS MAINLY OVER THE MOUNTAINS AND FAR NORTHEAST CORNER AFTER MIDNIGHT. THE UPPER RIDGE WILL BEGIN MOVING BACK NORTHWEST TO BRING WARMER TEMPERATURES TOMORROW AND DRIER WEATHER. ENOUGH MOISTURE TRAPPED UNDER THE RIDGE HOWEVER TO ALLOW FOR SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS. THESE WILL HAVE LESS RAINFALL AMOUNTS AND MORE WIND COMPARED TO THE LAST COUPLE DAYS. .LONG TERM...THE BROAD UPPER HIGH PRESSURE CENTER WILL GRADUALLY SHIFT WESTWARD AGAIN TOWARDS THE 4 CORNERS ON TUESDAY AND WEDNESDAY. THIS WILL RESULT IN A SLIGHTLY DRIER AIRMASS BUT STILL ENOUGH MOISTURE FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE REGION. MOISTURE IS DEEPER OVER THE FAR EASTERN PLAINS SO A BIT BETTER CHANCE OUT THERE. THERE IS A WAVE ALOFT WHICH WILL MOVE OVER THE NORTHERN HIGH PLAINS LATE TUESDAY WHICH WILL SEND DOWN A WEAK COLD FRONT TUESDAY NIGHT. COOLER TEMPERATURES EXPECTED FOR WEDNESDAY WITH A BETTER CHANCE FOR SHOWERS. THERE WILL BE SOME SLIGHT MEANDERING OF THE UPPER HIGH THROUGH THE WEEKEND BUT LITTLE CHANGE IN THE DAY TO DAY WEATHER. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL READINGS THROUGH THE PERIOD. && .AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE MOVING EAST- NORTHEAST ACROSS THE DENVER AREA AIRPORTS. SHORT LIVED GUSTY WINDS TO 40 KNOTS FROM THUNDERSTORMS AND BRIEF MODERATE RAIN WILL BE THE MAIN THREATS. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH MONDAY. MOISTURE WILL BE DECREASING THROUGH MONDAY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING THE AIRPORTS. BESIDES THE GUSTY OUTFLOW WINDS FROM STORMS...EASTERLY SURFACE WINDS THIS EVENING WILL BECOME DRAINAGE TONIGHT ONLY TO VEER AROUND THROUGH WEST AND NORTH TO BECOME EASTERLY AGAIN MONDAY. && .HYDROLOGY...THE ATMOSPHERE IS STILL RATHER MOIST AND WITH STORM MOTIONS AROUND 15 MPH...THERE IS A CHANCE OF RAINFALL UP TO AN INCH IN UNDER AN HOUR FROM A FEW STORMS. WILL KEEP A LOW FLOOD THREAT LIMITED TO THE BURN AREAS. ON THE FAR NORTHEAST PLAINS THERE IS BETTER MOISTURE...AND STORMS THERE COULD PRODUCE UP TO TWO INCHES IN AN HOUR...ENOUGH FOR SOME MINOR FLOODING. MONDAYS FLOOD THREAT WILL GO EVEN LOWER AS DRIER AIR WILL BE MOVING IN. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRIEDERMAN LONG TERM....ENTREKIN AVIATION...KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1037 AM MDT SUN JUL 7 2013 COZ030>051-081645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1037 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ANTICIPATING SCATTERED THUNDERSTORMS TO BEGIN TO DEVELOP AGAIN OVER THE MOUNTAINS BY EARLY AFTERNOON...SPREADING ONTO THE PLAINS MAINLY IN THE LATE AFTERNOON AND EVENING HOURS. WHILE CONDITIONS ACROSS MOST OF THE AREA ARE SIMILAR TO THE LAST FEW DAYS...THERE WILL BE MORE MOISTURE AND INSTABILITY IN THE NORTHEAST CORNER OF COLORADO TODAY. AREAS NORTH AND EAST OF STERLING HAVE A CHANCE OF A SEVERE THUNDERSTORM WITH HAIL UP TO GOLF BALL SIZE...WIND GUSTS TO 60 MPH AND HEAVY RAIN THE MAIN THREATS. ACROSS THE REST OF THE AREA BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH TODAYS STORMS. AS WITH THE PAST COUPLE NIGHTS...COULD SEE A FEW THUNDERSTORMS PAST MIDNIGHT MOVING EAST ACROSS THE MOUNTAINS AND THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY OVERALL THE AIRMASS WILL BE A LITTLE DRIER MONDAY THROUGH SATURDAY. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE FOUR CORNERS REGION BY THE MIDDLE OF THE WEEK...THEN GRADUALLY SHIFT TO THE EAST INTO CENTRAL KANSAS BY FRIDAY. THERE WILL BE ENOUGH SUBTROPICAL MOISTURE TRAPPED UNDER THE RIDGE TO PRODUCE A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. THE BEST INSTABILITY WILL RESIDE OVER THE FAR NORTHEASTERN PLAINS WHERE A FEW STRONGER STORMS WILL BE POSSIBLE. TEMPERATURES WILL BE AT OR SLIGHTLY ABOVE SEASONAL NORMALS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Cheyenne radar (KCYS), 152 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451413.